Advertisement

On the Rademacher Series

  • Paweł Hitczenko
  • Stanisław Kwapień
Conference paper
Part of the Progress in Probability book series (PRPR, volume 35)

Abstract

In this note we give simple proofs of some of the inequalities on Rademacher series given by M. Ledoux and M. Talagrand, [6], ch.4.1, S.J. Montgomery -Smith, [8], and by P. Hitczenko, [3]. We obtain better constants with proofs which can be useful in some other cases. As a corollary we prove a theorem of Kolmogorov on the lower estimates of the tail of sums of symmetric, independent random variables.

Keywords

Banach Space Independent Random Variable Convergent Series Good Constant Polynomial Chaos 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    S.J. Dilworth and S.J. Montgomery-Smith, The distribution of vector-valued Rademacher series, Ann. Probab. 21 (1993), 2046–2052.MathSciNetzbMATHCrossRefGoogle Scholar
  2. 2.
    T. Figiel, P. Hitczenko, W.B. Johnson, G. Schechtman and J. Zinn, Extremal properties of Rademacher functions with applications to Khintchine and Rosenthal inequalities, in preparation.Google Scholar
  3. 3.
    P. Hitczenko, Domination inequality for martingale transforms of Rademacher sequence, Israel J. Math., 84 (1993), 161–178MathSciNetzbMATHCrossRefGoogle Scholar
  4. 4.
    S. Kwapień, Decoupling inequalities for polynomial chaos, Ann. Probab., 15 (1987), 1062–1071MathSciNetzbMATHCrossRefGoogle Scholar
  5. 5.
    S. Kwapień and W.A. Woyczyński, Random Series and Stochastic Integrals. Single and Multiple, Birkhäuser, Boston, 1992zbMATHCrossRefGoogle Scholar
  6. 6.
    M. Ledoux and M. Talagrand, Probability in Banach spaces, Springer-Verlag, 1991Google Scholar
  7. 7.
    A.W. Marshall and I. Olkin, Inequalities: Theory of Majorization and Its Applications, Academic Press, New York, 1979zbMATHGoogle Scholar
  8. 8.
    S.J. Montgomery-Smith, The distribution of Rademacher sums, Proc. Amer. Math. Soc, 109 (1990), 517–522MathSciNetzbMATHCrossRefGoogle Scholar
  9. 9.
    I. Pinelis, Extremal probabilistic problems and Hotelling’s T 2 test under a symmetry condition, Ann. Statist., to appearGoogle Scholar
  10. 10.
    W. Stout, Almost sure convergence, Academic Press, New York, 1974zbMATHGoogle Scholar
  11. 11.
    S.J. Szarek, On the best constant in the Khintchine inequality, Studia Math., 58 (1976), 197–208.MathSciNetzbMATHGoogle Scholar

Copyright information

© Springer Science+Business Media New York 1994

Authors and Affiliations

  • Paweł Hitczenko
    • 1
  • Stanisław Kwapień
    • 2
  1. 1.Department of MathematicsNorth Carolina State UniversityRaleighUSA
  2. 2.Institute of MathematicsWarsaw UniversityWarsawPoland

Personalised recommendations